Home > Research > Publications & Outputs > Hill's spectral curves and the invariant measur...

Associated organisational unit

Electronic data

  • Hillconcentrationrevised

    Rights statement: This is the author’s version of a work that was accepted for publication in Bulletin des Sciences Mathematiques. Changes resulting from the publishing process, such as peer review, editing, corrections, structural formatting, and other quality control mechanisms may not be reflected in this document. Changes may have been made to this work since it was submitted for publication. A definitive version was subsequently published in Bulletin des Sciences Mathematiques, 140, 7, 2016 DOI: 10.1016/j.bulsci.2016.03.005

    Accepted author manuscript, 259 KB, PDF document

    Available under license: CC BY-NC-ND: Creative Commons Attribution-NonCommercial-NoDerivatives 4.0 International License

Links

Text available via DOI:

View graph of relations

Hill's spectral curves and the invariant measure of the periodic KdV equation

Research output: Contribution to journalJournal articlepeer-review

Published
Close
<mark>Journal publication date</mark>26/09/2016
<mark>Journal</mark>Bulletin des Sciences Mathématiques
Issue number7
Volume140
Number of pages36
Pages (from-to)864-899
Publication StatusPublished
Early online date22/03/16
<mark>Original language</mark>English

Abstract

This paper analyses the periodic spectrum of Schrodinger's equation $-f''+qf=\lambda f$ when the potential is real, periodic, random and subject to the invariant measure $\nu_N^\beta$ of the periodic KdV equation. This $\nu_N^\beta$ is the modified canonical ensemble, as given by Bourgain ({Comm. Math. Ph899ys.} {166} (1994), 1--26), and $\nu_N^\beta$ satisfies a logarithmic Sobolev inequality. Associated concentration inequalities control the fluctuations of the periodic eigenvalues $(\lambda_n)$. For $\beta, N>0$ small, there exists a set of positive $\nu_N^\beta$ measure such that $(\pm \sqrt{2(\lambda_{2n}+\lambda_{2n-1})})_{n=0}^\infty$ gives a sampling sequence for Paley--Wiener space $PW(\pi )$ and the reproducing kernels give a Riesz basis. Let $(\mu_j)_{j=1}^\infty$ be the tied spectrum; then $(2\sqrt{\mu_j}-j)$ belongs to a Hilbert cube in $\ell^2$ and is distributed according to a measure that satisfies Gaussian concentration for Lipschitz functions. The sampling sequence $(\sqrt{\mu_j})_{j=1}^\infty$ arises from a divisor on the spectral curve, which is hyperelliptic of infinite genus. The linear statistics $\sum_j g(\sqrt{\lambda_{2j}})$ with test function $g\in PW(\pi)$ satisfy Gaussian concentration inequalities.\par

Bibliographic note

This is the author’s version of a work that was accepted for publication in Bulletin des Sciences Mathematiques. Changes resulting from the publishing process, such as peer review, editing, corrections, structural formatting, and other quality control mechanisms may not be reflected in this document. Changes may have been made to this work since it was submitted for publication. A definitive version was subsequently published in Bulletin des Sciences Mathematiques, 140, 7, 2016 DOI: 10.1016/j.bulsci.2016.03.005